MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420681
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Name of affiliation: polska grupa farmaceutyczna s.A.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that the patient had opened the primary packaging and noticed an insect inside.The product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h11 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d4: model #, lot #, udi #, expiration date h4: device manufacture date h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated as type 2 case.Complaint states: ¿the patient opened primary packaging and noticed insect inside¿ complaint was received from the distributor in poland reporting the presence of foreign matter (insect) within one sterile primary pack of aquacel foam ag adh 10x10cm (system application product (sap): 1705405, lot: 5b02279).The lot was manufactured on feb/19/2025 and sterilized under certificate 2173-53836a.Total batch size was 43,200 units (4,320 secondary packs).Photographs were provided and confirm the presence of foreign matter within the sterile barrier.No physical sample was received, as the complainant disposed of the unit before it could be returned.This limits the ability to determine whether the insect was introduced during production or via material origin.However, the imagery was sufficient to confirm the complaint.A batch record review was completed for lot 5b02279.All in-process checks, start sampling, and final release inspections were documented as acceptable.No deviations, rework, or nonconformances were recorded.No label or packaging equipment issues were noted.Good manufacturing practice (gmp) compliance records confirm that environmental and gowning procedures were in place and verified for the production period.No additional complaints of foreign matters have been recorded for this lot, and no similar issues have been reported for this product in other lots.The acceptable quality level (aql) for contamination per process instruction (pi), with acceptance at 5 and rejection at 6 based on a 500-pack sample for a batch size of 4,320 secondary packs.Over 500 secondary packs have already been distributed, with only one affected primary pack reported; the occurrence remains within the acceptable quality level (aql) limit.Due to the potential sterility impact, this was classified as a severity 4, type 2 complaint.The foreign matter was visually assessed in the photograph as consistent with an insect.It is noted that the insect would not have been visible at the time of manual inspection because the dressing pad faces inward within the primary sachet.Corrective and preventive actions (capa) has been raised to investigate the potential breach of the cleanroom environment.The corrective and preventive actions (capa) investigation reviewed all stages where such contamination could occur.To date, no definitive root cause has been identified.Good manufacturing practice (gmp) audits are routinely conducted to verify adherence to cleanroom controls, and the manufacturing process remains in compliance with established requirements.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22770133
Report Number1000317571-2025-00084
Device Sequence Number9120488
Product Code FRO
UDI-Device Identifier00768455127153
UDI-Public00768455127153
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420681
Device Lot Number5B02279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown